MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542715
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent primary breast reconstruction with mentor siltex contour profile high 650cc saline breast prosthesis.Deflation and loss of volume on the right breast prosthesis was identified.As a result, the patient underwent removal on (b)(6) 2018.
 
Additional Manufacturer Narrative
On 8/31/2018, the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2018, the device evaluation and investigation summary was completed.On (b)(6) 2018, mentor became aware that the patient also experienced deformity on the left breast.Mentor also became aware that patient underwent bilateral removal and replacement with (right) mentor smooth round high profile 560cc saline catalog: 3503560 lot: 7541885 sn: (b)(4) and (left) mentor smooth round high profile 560cc saline catalog: 3503560 lot: 7541885 sn: (b)(4).Device investigation summary: upon receipt to mentor, the device contained no fluid.White material was observed within the device.Brown material was observed on the shell surface.Visual evaluation of the device revealed a rent within an area of siltex cracking on the anterior view, measuring approximately 0.4 cm.No other anomalies were found.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Product evaluation concluded that the rent and siltex cracking occurred sometime subsequent to the removal of the device from its protective packaging.The complaint of deflation was confirmed since a rent was found on the device.However, at this point it is not possible to determine the root cause of such damage or the origin of the white and brown material observed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Product evaluation concluded that the rent and siltex cracking occurred sometime subsequent to the removal of the device from its protective packaging.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex saline-filled devices.Mentor believes that siltex cracking is ultimately a result of stresses caused by folding of the shell in-vivo.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX CONTOUR PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7798711
Report Number1645337-2018-05041
Device Sequence Number16698696
Product Code FWM
UDI-Device Identifier00081317001942
UDI-Public00081317001942
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Catalogue Number3542715
Device Lot Number6716641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2018
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer08/31/2018
09/19/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date09/13/2018
09/20/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR